Alert archive / Pennsylvania / Frost Advisories in 2025
Frost Advisory 2, NWS State College, PA
NWS State College, PA issued this frost advisory at May 9, 2025, 2:52 AM EDT for 6 counties in Pennsylvania. It took effect at May 10, 2025, 2:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 9, 2025, 2:52 AM EDT (06:52 UTC)
- In effect from
- May 10, 2025, 2:00 AM EDT
- Expired
- May 10, 2025, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS State College, PA
Counties Cambria County, PA, Clearfield County, PA, Elk County, PA, McKean County, PA, Somerset County, PA, Warren County, PA
The radar
The State College radar (KCCX), 68 km from the middle of the area, began a volume at 06:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this frost advisory went out at May 8, 1:59 PM EDT, 12 hours 53 minutes earlier.
Area forecast discussion, May 8, 1:59 PM EDT, 12 hours 53 minutes before
Area Forecast Discussion National Weather Service State College PA 159 PM EDT Thu May 8 2025 .SYNOPSIS... *Showers and a few thunderstorms will pop up this afternoon and evening near and south of I-80 *Cooler with periods of rain on Friday into Friday night *A pleasant weekend is on tap, with drier and seasonable conditions Saturday and Sunday && .NEAR TERM /THROUGH TONIGHT/... 130 pm update... The surface frontal boundary has eased southward, lying somewhere between I-80 and I-78/US-22 early this afternoon. Satellite and radar imagery show an agitated cumulus field near the front, with showers and thunderstorms starting to pop up. We expect convection to become more widespread across southern PA this afternoon and early evening. Given marginal thermodynamics and weak deep-layered shear, the concern for strong winds and hail is low. Brief heavy downpours are possible, with a deepening moisture supply over time. Even if this occurs, most of the Susquehanna Valley has fairly dry, long-term antecedent conditions, even after recent rainfall. We'll monitor for any heavy rainers in more urbanized corridors (i.e. near Harrisburg). Later tonight, as upper-level energy approaches and then consolidates just south and east of the Commonwealth, a shield of stratiform light-moderate rain should evolve across the southeastern one-third to one-half of the state. && .SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/... 145 pm update... A slow moving and nearly stacked low pressure wave near the Delmarva coast will be our main controlling feature Friday into Friday evening. This system will continue to bring light-moderate rain, mainly for areas near and east of US-15, as well as south of I-78/US-22. The back edge of the steadier rain shield is expected to slowly drift towards the east, with an anticipation that much of the afternoon could end up rain-free for areas west of a Williamsport-State College- Altoona line. Given thicker clouds, rain, and a cooler, maritime type air mass, afternoon highs will be stuck in the upper 50s-lower 60s for most. By later Friday night, much of the rain should push east of PA, with at least partial clearing likely to develop, particularly farther west near the Allegheny plateau. Any areas that clear out Friday night could well see at least patchy fog, given damp ground conditions and light winds. A substantial improving trend in the weather is still expected this weekend, as the aforementioned rain-making system tracks well offshore, with a large high pressure ridge expanding into the Commonwealth from eastern Canada. This pattern evolution should bring clearing skies to all on Saturday, with a sunny, pleasant Mother's Day, featuring seasonable high temperatures in the upper 60s and 70s. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... Monday will mark the last day in a stretch of dry days over Mother's day weekend. High pressure ridging will be present over much of the Mid-Atlantic region, and max temperatures for the beginning of the extended period will be in the low to mid 70s across all of Central PA. However, another upper level closed low progged to approach up the Mississippi and Ohio Valleys on Tuesday signals the return of a multi day unsettled pattern for the region. The chance for scattered showers increases starting on Tuesday with south easterly upper-level flow expected ahead of the low providing ample moisture from the coast. Confidence decreases in the spacial extent of precipitation as the long range models have significant differences in how they resolve this closed low. The deterministic ECMWF holds onto a blocking type pattern with a deep trough over the Commonwealth, similar to what occurred this past week, while the GFS shows more progression into zonal flow over Central PA. Given the spread in guidance we're choosing to lean on the side of being unsettled and stormy towards the middle and end of next week. && .AVIATION /17Z THURSDAY THROUGH MONDAY/... 18z update... This afternoon into the early evening, restrictive conditions at KBFD in lower ceilings will continue, with mostly VFR elsewhere. Showers and thunderstorms will pop up during the late afternoon and early evening hours over the southern half of PA. However, given hit and miss coverage, thunder will only be added to a particular terminal site based on near-term radar trends. Later tonight and Friday morning, there is high confidence (80-90%) in the development of widespread lower clouds and rain. Ultimately, fuel alternate-IFR restrictions are anticipated. Some improvement may occur Friday afternoon, especially for the western terminal sites (KBFD and KJST), but this most likely won't take place until after 18z. Outlook... Sat-Mon...Mainly VFR. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Jurewicz NEAR TERM...Jurewicz SHORT TERM...Jurewicz LONG TERM...Bowen AVIATION...Jurewicz
Hazardous weather outlook, May 8, 4:06 AM EDT, 22 hours 46 minutes before
Hazardous Weather Outlook National Weather Service State College PA 406 AM EDT Thu May 8 2025 PAZ004>006-010-011-090815- Warren-McKean-Potter-Elk-Cameron- 406 AM EDT Thu May 8 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ012-017>019-024>028-033>037-041-042-045-046-049>053-056>059- 063>066-090815- Northern Clinton-Clearfield-Northern Centre-Southern Centre-Cambria- Blair-Huntingdon-Mifflin-Juniata-Somerset-Bedford-Fulton-Franklin- Tioga-Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming- Union-Snyder-Montour-Northumberland-Columbia-Perry-Dauphin- Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster- 406 AM EDT Thu May 8 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Locally heavy downpours may cause isolated flooding problems later this afternoon into tonight. The best signal for heavy rain is targeted to the east of Interstate 81. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. MRS
Nearby
Frost Advisories in Pennsylvania, 2025Every frost advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.